Illinois Journal of Mathematics

Nonvanishing derivatives and the MacLane class $\mathcal{A}$

Alastair Fletcher, Jim Langley, and Janis Meyer

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let k≥2 and let f be meromorphic in the unit disc Δ, such that f(z)f(k)(z)≠0 for all z∈Δ and the poles of f in Δ have bounded multiplicities. Then f has asymptotic values on a dense subset of Δ.

Article information

Illinois J. Math. Volume 53, Number 2 (2009), 379-390.

First available in Project Euclid: 23 February 2010

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

Mathematical Reviews number (MathSciNet)

Primary: 30D40: Cluster sets, prime ends, boundary behavior 30D35: Distribution of values, Nevanlinna theory


Fletcher, Alastair; Langley, Jim; Meyer, Janis. Nonvanishing derivatives and the MacLane class $\mathcal{A}$ . Illinois J. Math. 53 (2009), no. 2, 379--390. doi:10.1214/09-AAP195.

Export citation


  • K. F. Barth, Asymptotic values of meromorphic functions, Michigan Math. J. 13 (1966), 321--340.
  • K. F. Barth and P. J. Rippon, Exceptional values and the Maclane class $\mathcalA$, Bergman spaces and related topics in analysis, Contemp. Math. 404 (2006), 41--52.
  • W. Bergweiler and J. K. Langley, Nonvanishing derivatives and normal families, J. Analyse Math. 91 (2003), 353--367.
  • J. G. Clunie, On integral and meromorphic functions, J. London Math. Soc. 37 (1962), 17--27.
  • G. Frank, Eine Vermutung von Hayman über Nullstellen meromorpher Funktionen, Math. Zeit. 149 (1976), 29--36.
  • G. Frank and S. Hellerstein, On the meromorphic solutions of nonhomogeneous linear differential equations with polynomial coefficients, Proc. London Math. Soc. (3) 53 (1986), 407--428.
  • G. Frank, W. Hennekemper and G. Polloczek, Über die Nullstellen meromorpher Funktionen und deren Ableitungen, Math. Ann. 225 (1977), 145--154.
  • G. Frank and J. K. Langley, Pairs of linear differential polynomials, Analysis 19 (1999), 173--194.
  • W. K. Hayman, Picard values of meromorphic functions and their derivatives, Ann. of Math. 70 (1959), 9--42.
  • W. K. Hayman, Meromorphic functions, Clarendon Press, Oxford, 1964.
  • E. L. Ince, Ordinary differential equations, Dover, New York, 1956.
  • I. Laine, Nevanlinna theory and complex differential equations, de Gruyter Studies in Math., vol. 15, Walter de Gruyter, Berlin, 1993.
  • J. K. Langley, Proof of a conjecture of Hayman concerning $f$ and $f'' $, J. London Math. Soc. (2) 48 (1993), 500--514.
  • G. R. Maclane, Asymptotic values of holomorphic functions, Rice Univ. Studies 49 (1963), 83 pp.
  • G. R. Maclane, Exceptional values of $f^(n)(z)$, asymptotic values of $f(z)$, and linearly accessible asymptotic values, Mathematical essays dedicated to A.J. Macintyre 271--288, Ohio Univ. Press, 1970.
  • G. Pólya, Über die Nullstellen sukzessiver Derivierten, Math. Zeit. 12 (1922), 36--60.
  • W. Schwick, Normality criteria for families of meromorphic functions, J. Analyse Math. 52 (1989), 241--289.
  • Y. Tumura, On the extensions of Borel's theorem and Saxer--Csillag's theorem, Proc. Phys. Math. Soc. Japan (3) 19 (1937), 29--35.
  • L. Zalcman, A heuristic principle in complex function theory, Amer. Math. Monthly 82 (1975), 813--817.
  • L. Zalcman, Normal families: New perspectives, Bull. Amer. Math. Soc. (N.S.) 35 (1998), 215--230.